Heavy Snow, Cook
- When
- February 25, 4:00 PM CST to February 26, 3:00 PM CST
- Where
- Cook forecast zone
- Reported by
- CoCoRaHS
An observer near Homewood measured 7.1 inches of snow by 7 AM with a storm total of 7.8 inches.
A synoptic system brought 2 to 5 inches of snow across portions of northern Illinois, however semi-organized lake effect snow bands resulted in snow totals reaching 6 to 8 inches across portions of the Chicago metro area. 0 inches in South Holland.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
A synoptic system brought 2 to 5 inches of snow across portions of northern Illinois, however semi-organized lake effect snow bands resulted in snow totals reaching 6 to 8 inches across portions of the Chicago metro area. Storm total snow reports include: estimated 8.0 inches at Hamlin Avenue and Division Street on the near west side of Chicago; measured 7.8 inches near Homewood; and 7.0 inches in South Holland.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Feb 25, 3:28 PM CST, 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 328 PM CST WED FEB 25 2015 .SHORT TERM... THROUGH THURSDAY NIGHT... 300 PM...FORECAST CONCERNS/CHALLENGES ARE SNOWFALL AMOUNTS THRU THURSDAY MORNING AND LAKE EFFECT POTENTIAL/AMOUNTS OVERNIGHT THRU THURSDAY EVENING. SNOW CONTINUES TO OVERSPREAD NORTHWEST IL REDUCING VISIBILITIES TO UNDER A MILE AT TIMES AND THIS WILL CONTINUE MOVING EAST/SOUTHEAST ACROSS THE REST OF THE AREA DURING THE MID/LATE AFTERNOON. WITH TIME...THE BEST FORCING SAGS SOUTH ACROSS THE SOUTHERN CWA INTO CENTRAL IL THIS EVENING THUS EXPECT AMOUNTS TO BE HEAVIEST ACROSS THE SOUTHWEST CWA WHERE STORM TOTAL 2-4 INCHES ARE POSSIBLE... WITH LESSER AMOUNTS TO THE NORTH...IN THE 1-3 INCH RANGE. CHANGES TO THIS EVENING WERE TO INCREASE TO CAT POPS AND ALSO BUMP UP QPF AMOUNTS SOME...GENERALLY IN THE ONE TO TWO TENTHS RANGE. THE NET AFFECT OF THIS IS THAT STORM TOTAL AMOUNTS ARE NOW ON THE HIGHER END OF THE ABOVE RANGES. ITS POSSIBLE SOME AREAS IN THE SOUTHWEST CWA MAY REACH 4 INCHES...BUT CONFIDENCE IS LOW ENOUGH TO HOLD OFF ON ANY ADVISORIES FOR THOSE SOUTHWEST COUNTIES WITH AN SPS CURRENTLY OUT HIGHLIGHTING THESE HIGHER AMOUNTS. WHILE THE BULK OF THE ACCUMULATING SNOW WILL LIKELY FALL THIS EVENING...THERE WILL LIKELY REMAIN VERY LIGHT SNOW/FLURRIES THRU MUCH OF THE NIGHT INTO THURSDAY MORNING...AS IT FINALLY ENDS FROM THE NORTHWEST MIDDAY/EARLY THURSDAY AFTERNOON. HOWEVER...NORTHEAST WINDS HAVE ALREADY ALLOWED SOME LAKE EFFECT SNOW TO DEVELOP ACROSS SOUTHEAST WI AND THIS NORTHEAST FLOW WILL FIRST ADD SOME LAKE ENHANCEMENT THIS EVENING AND THEN TRANSITION TO LAKE EFFECT SNOW SHOWERS OVERNIGHT INTO THURSDAY MORNING. THERMAL PROFILES SHOW A FAIRLY GOOD SET UP FOR LAKE EFFECT AND HIGH RES GUIDANCE WOULD SUGGEST A POSSIBLE LAKE EFFECT PLUME AFFECTING LAKE COUNTY IL OVERNIGHT...THEN EASTERN COOK COUNTY THURSDAY MORNING AS IT SHIFTS INTO NORTHWEST INDIANA. BUT CONFIDENCE REGARDING DURATION AND LOCATION IS FAIRLY LOW. AREAS NEAR THE LAKE MAY END UP WITH AN ADDITIONAL 1-2 INCHES OF LAKE EFFECT OVERNIGHT INTO THURSDAY MORNING. AS THE BAND SHIFTS INTO NORTHWEST INDIANA THURSDAY AFTERNOON...DECENT CONVERGENCE SETS UP BY THURSDAY EVENING SO SOME CONCERN THAT IF A BAND CAN PERSIST FOR ANY LENGTH OF TIME...ADDITIONAL ACCUMULATION WOULD POSSIBLE... MAINLY EAST OF GARY. AFTER TEMPERATURES REACHED THE LOWER/MID 20S NORTH TO NEAR 30 SOUTH TODAY...THEY WILL FALL THROUGH THE TEENS THIS EVENING AND POSSIBLY REMAIN STEADY IN THE LOWER/MID TEENS ACROSS THE SOUTH AND NEAR THE LAKE OVERNIGHT...FALLING INTO THE SINGLE DIGITS ACROSS THE NORTHWEST CWA BY MORNING. BUT NOT MUCH RECOVERY IS EXPECTED FOR THURSDAY HIGHS...HANGING OUT MAINLY IN THE TEENS. HIGH PRESSURE WILL THEN APPROACH THE REGION THURSDAY NIGHT INTO FRIDAY MORNING WITH CLEARING SKIES AND DIMINISHING WINDS. THIS WILL ALLOW TEMPS TO DROP WELL BELOW ZERO...PERHAPS 10 BELOW IN THE OUTLYING COLD SPOTS. AND DESPITE THE LIGHTER WINDS...WIND CHILLS COULD DIP TO ADVISORY LEVELS AS COLD AS 25 BELOW FRIDAY MORNING. CMS && .LONG TERM... FRIDAY THROUGH WEDNESDAY... 300 PM...FORECAST CONCERNS INCLUDE POTENTIAL ACCUMULATING SNOW SATURDAY NIGHT INTO SUNDAY...THEN ANOTHER SNOW OR MIXED PRECIP EVENT TUESDAY/TUESDAY NIGHT. HIGH PRESSURE WILL MOVE ACROSS THE REGION FRIDAY INTO FRIDAY NIGHT KEEPING VERY COLD AIR IN PLACE. HIGHS ON FRIDAY WILL LIKELY STRUGGLE TO REACH THE LOWER/MID TEENS AND THEN WITH LIGHT WINDS AND CLEAR SKIES...LOWS SHOULD TANK AGAIN FRIDAY NIGHT AND LIKELY GO BELOW ZERO AGAIN. BROAD WARM AIR ADVECTION THEN SPREADS ACROSS THE REGION SATURDAY NIGHT INTO SUNDAY AND THIS HAS BEEN A FAIRLY CONSISTENT FEATURE FOR SEVERAL RUNS NOW...THOUGH STRENGTH/THERMAL PROFILES HAVE VARIED. CURRENTLY APPEARS THE BULK OF THIS PRECIP/EVENT WILL BE ALL SNOW. WITH QPF AMOUNTS RANGING BETWEEN A QUARTER TO A HALF INCH...LOOKS LIKE THERE COULD BE A BAND OF SEVERAL INCHES OF SNOW WITH THIS SYSTEM BY SUNDAY EVENING...BUT STILL SEVERAL DAYS AWAY SO A BIT EARLY FOR SPECIFIC AMOUNTS/LOCATIONS. BUT DID BUMP POPS UP TO LIKELY. HIGH PRESSURE MOVES ACROSS THE REGION MONDAY AND THEN ANOTHER SIMILAR SYSTEM ARRIVES FOR TUESDAY WITH A SURFACE LOW DEVELOPING OVER THE OHIO VALLEY TUESDAY NIGHT. THIS SYSTEM SEEMS TO HAVE A BIT WARMER AIR WITH IT...OR THE POTENTIAL TO HAVE SOME WARMER AIR INTO THE CWA. HOWEVER...SOUNDINGS/THERMAL PROFILES SUGGEST THE BULK OF THIS PRECIP WILL ALSO BE SNOW. MAINTAINED A MIX OF RAIN AND SNOW SOUTH OF I-80 BUT CONFIDENCE IS FAIRLY LOW FROM THIS DISTANCE. CMS && .CLIMATE... TEMPERATURES ARE FORECAST ONCE AGAIN TO BE CLOSE OR BREAK THE FOLLOWING RECORDS LATER THIS WEEK...INCLUDING ONE IN ROCKFORD SET JUST LAST WINTER: ROCKFORD... THURSDAY FEB 26TH LOW MAXIMUM: 11 IN 1920 FRIDAY FEB 27TH LOW MAXIMUM: 15 IN 2014 SATURDAY FEB 28TH LOW: -7 IN 1962 SATURDAY FEB 28TH LOW MAXIMUM: 17 IN 1962 CHICAGO... FRIDAY FEB 27TH LOW: -6 IN 1897 SATURDAY FEB 28TH LOW: 0 IN 1884 MTF && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 21Z... * SNOW CONTINUING THROUGH THURSDAY MORNING. IFR VSBY LIKELY BY ABOUT 22Z WITH MVFR CIGS BY A. PERIODS OF LIFR VIS POSSIBLE THIS EVENING. KJB/RC //DISCUSSION...UPDATED 21Z... HAVE MOVED UP TIMING OF IFR VSBY IN SNOW IN TAFS BASED ON CURRENT RADAR AND OBSERVATIONAL TRENDS. ORD AND MDW ARE CURRENTLY AT MVFR VSBY AND SHOULD FALL TO IFR VSBY BY ABOUT 22Z...REMAINING IFR VSBY FOR SEVERAL HOURS WITH LIFR POSSIBLE THIS EVENING. RC FROM 18Z... SNOW WILL BEGIN TO OVERSPREAD KRFD WITHIN THE NEXT COUPLE HOURS...THEN OVER THE EASTERN TERMINALS BY LATE AFTERNOON (~22 UTC). I HAVE MOVED UP THE TIMING OF ONSET ABOUT AN HOUR AND A HALF TO 2 HOURS AT MOST PLACES BASED ON THE PROGRESSION OF THE SNOW TO THE WEST. SOME OF THE LATEST AMDAR SOUNDINGS OUT OF KMDW STILL INDICATE A CORRIDOR OF DRY AIR FROM AROUND 5-7,000 FEET AGL. HOWEVER...IT APPEARS THAT THIS DRY AIR WILL QUICKLY MOISTEN OVER THE NEXT FEW HOURS...LIKELY ALLOWING SNOW TO REACH THE GROUND LATER THIS AFTERNOON IN AND AROUND THE CHICAGO TERMINALS. THE OTHER CHANGE TO THE NEW TAFS WAS TO HIT THE VISIBILITIES A BIT HARDER. UPSTREAM OBSERVATIONS INDICATE VERY LOW VISIBILITIES...IN SOME CASES WELL UNDER A MILE. ALTHOUGH THE LOWEST VISIBILITIES UNDER A MILE IN THE SNOW WILL LIKELY REMAIN TO THE SOUTHWEST OF THE TERMINALS...IT DOES APPEAR THAT VISIBILITIES OF 1 TO 2 MILES WILL BE A GOOD BET OVER THE AREA...ESPECIALLY THIS EVENING DURING THE PEAK OF THE SNOWFALL. LIGHTER SNOW WILL LIKELY LINGER INTO THURSDAY MORNING FOR THE EASTERN TERMINALS NEAR LAKE MICHIGAN DUE TO LINGERING LAKE EFFECT SNOW SHOWERS. HOWEVER...SNOW SHOULD COME TO AN END AT KRFD AFTER MIDNIGHT TONIGHT. ELSEWHERE...CONDITIONS WILL IMPROVE BY THURSDAY AFTERNOON AS THE LAKE EFFECT THREAT SHIFTS INTO NORTHWESTERN INDIANA. KJB //ORD AND MDW CONFIDENCE...UPDATED 21Z... * HIGH IN MVFR CIGS AND IFR VIS OCCURRENCE...LOW ON HOW LONG IFR OR LIFR WILL LAST. KJB/RC //OUTLOOK FOR ORD/MDW FOR 00Z FRIDAY-12Z WEDNESDAY...UPDATED 12Z... THURSDAY NIGHT...MVFR CIGS POSSIBLE. FRIDAY THROUGH SATURDAY...VFR. SUNDAY...SNOW...ACCUMULATIONS POSSIBLE. MONDAY...SLT CHC SNOW LATE. TUESDAY...CHANCE OF RAIN OR SNOW. KB && .MARINE... 230 PM CST WITH NEARLY SOLID ICE COVERAGE OVER THE NORTHERN PORTIONS OF LAKE MICHIGAN...NORTH OF A LINE FROM STURGEON BAY WISCONSIN TO POINT BETSIE MICHIGAN...WAVES HAVE BEEN OMITTED FROM THE OPEN WATERS FORECAST. ALSO...WITH EXTENSIVE ICE COVERAGE OVER THE NEARSHORE WATERS OF SOUTHERN LAKE MICHIGAN...WAVES HAVE BEEN OMITTED FROM THE NEARSHORE FORECAST. A QUIETER PATTERN IS SETTING UP FOR THE LAKE AS A SERIES OF ARCTIC HIGH PRESSURE SYSTEMS BUILD OUT OF CANADA...SAG THROUGH THE PLAINS AND TO THE SOUTH OF THE GREAT LAKES. THE FIRST ARCTIC HIGH IS CURRENTLY BUILDING OUT OF CANADA AND WILL SPREAD ACROSS THE PLAINS THURSDAY AND THURSDAY NIGHT WITH THE CENTER OF THE HIGH MOVING THROUGH THE OHIO VALLEY FRIDAY NIGHT AND SATURDAY. AS THIS HIGH PUSHES OFF THE EAST COAST SUNDAY...A WEAK TROUGH OF LOW PRESSURE AND AN ASSOCIATED WEAK COLD FRONT WILL PUSH ACROSS THE LAKE. ANOTHER ARCTIC HIGH IS EXPECTED TO DROP OUT OF CANADA LATE SUNDAY AND TAKE A MORE NORTHERLY TRACK...WITH THE CENTER OF THIS MOVING ACROSS THE GREAT LAKES REGION MONDAY NIGHT AND TUESDAY. KREIN && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 345 PM CST WED FEB 25 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 262145- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 345 PM CST WED FEB 25 2015 /445 PM EST WED FEB 25 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. ACCUMULATING SNOW WILL CONTINUE ACROSS THE ENTIRE AREA THIS EVENING AND THEN BEGIN TO DIMINISH OVERNIGHT. LAKE EFFECT SNOW IS POSSIBLE ACROSS PARTS OF NORTHEAST ILLINOIS OVERNIGHT. STORM TOTAL SNOW AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED...WITH SOME HIGHER AMOUNTS POSSIBLE SOUTHWEST OF A DIXON TO MORRIS TO WATSEKA LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LIGHT SNOW IS EXPECTED TO CONTINUE ACROSS PARTS OF THE AREA THURSDAY MORNING...INCLUDING THE POTENTIAL FOR LAKE EFFECT SNOW SHOWERS IN LAKE ADJACENT COUNTIES THROUGH THE DAY THURSDAY...AND POSSIBLY INTO THE EVENING FOR FAR NORTHWEST INDIANA. THIS COULD IMPACT THE THURSDAY MORNING COMMUTE AND POSSIBLY THE THURSDAY EVENING COMMUTE IN NORTHWEST INDIANA. ACCUMULATING SNOW IS EXPECTED SATURDAY NIGHT INTO SUNDAY AND ACCUMULATING SNOW...POSSIBLY WITH A WINTRY MIX OF PRECIPITATION IS POSSIBLE TUESDAY AND TUESDAY NIGHT. WIND CHILL VALUES MAY DROP TO 20 BELOW TO 25 BELOW ZERO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-262145- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 345 PM CST WED FEB 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-262145- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 345 PM CST WED FEB 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 1110 AM CST WED FEB 25 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 251915- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO... OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC... WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER... FOWLER 1110 AM CST WED FEB 25 2015 /1210 PM EST WED FEB 25 2015/ ...LIGHT SNOW DEVELOPING THIS AFTERNOON AND CONTINUING TONIGHT... LIGHT SNOW WILL DEVELOP ACROSS NORTHWEST ILLINOIS EARLY THIS AFTERNOON AND SPREAD ACROSS THE REST OF NORTHERN ILLINOIS DURING THE MID TO LATE AFTERNOON AND INTO NORTHWEST INDIANA BY EARLY THIS EVENING. THE SNOW WILL CONTINUE THROUGH THE EVENING AND THEN BEGIN TO TAPER OFF OVERNIGHT. LAKE EFFECT SNOW SHOWERS WILL CONTINUE ACROSS NORTHEAST ILLINOIS INTO THURSDAY MORNING AND THEN INTO NORTHWEST INDIANA THURSDAY AFTERNOON. STORM TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED OVER MUCH OF THE AREA...WITH 2 TO 4 INCHES POSSIBLE SOUTH OF A DIXON TO MORRIS TO WATSEKA LINE. VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 114 PM CST WED FEB 25 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 260000- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO... OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC... WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER... FOWLER 114 PM CST WED FEB 25 2015 /214 PM EST WED FEB 25 2015/ ...LIGHT SNOW DEVELOPING THIS AFTERNOON AND CONTINUING TONIGHT... LIGHT SNOW WILL CONTINUE TO SPREAD EASTWARD OVER NORTHERN ILLINOIS DURING THE MID TO LATE AFTERNOON...AND INTO NORTHWEST INDIANA BY EARLY THIS EVENING. THE SNOW WILL CONTINUE THROUGH THE EVENING AND THEN BEGIN TO TAPER OFF OVERNIGHT. LAKE EFFECT SNOW SHOWERS WILL CONTINUE ACROSS NORTHEAST ILLINOIS INTO THURSDAY MORNING AND THEN INTO NORTHWEST INDIANA THURSDAY AFTERNOON. STORM TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED OVER MUCH OF THE AREA...WITH 2 TO 4 INCHES POSSIBLE SOUTH OF A DIXON TO MORRIS TO WATSEKA LINE. VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
1 heavy snow. Local standard time, as filed.
An observer near Homewood measured 7.1 inches of snow by 7 AM with a storm total of 7.8 inches.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2015Every state in 2015This day in weather historyWarnings in Illinois, February 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 560904.